My mother in law is 66 and was diagnosed with osteoporosis 6 months ago, but only Calcium tablets were advised then. A detailed bone density test was done now. The doctor has prescribed annual Zoledronic acid injection (Novartis ), and Teriparatide injections alsong with vitamin D3 injections.
BMD test results:
Spine: .816 gm/cm2 T score -3.0
Forearm radius : .209 g/cm2 T score -5.7
Femur Total Right : .778 g/cm2 T score : -1.8
Femur Total Left : .813 g/cm2 -1.5
Femur Neck T score : .707 g/cm2, -2.5,-2.1
My questions are:
1) Should oral Bisphosphanates be preferred over intravenous ones ?
2) Will Bisphosphonates be sufficient in this case, or are Teriparatides needed ? Teriparatide injections in India are quite expensive and monthly treatments for a year will double her monthly spending.
3) A second opinion was taken from a family doctor and he suggested taking Teriparatide injections alone. Does that not seem wrong - since Parathyroid hormone will also increase resorption if calcium is deficient in the body ?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.